Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 11, 2011, 2:51 PM CDT for Monroe County, Wisconsin. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 2:51 PM CDT (19:51 UTC)
- Expired
- May 11, 2011, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Monroe County, WI
The radar
The La Crosse radar (KARX), 47 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 2:56 PM CDT | HAIL 1 | 5 E Sparta, WI | |
| May 11, 3:13 PM CDT | TSTM WND GST 50 | Fort Mc Coy, WI | ALSO TORRENTIAL RAIN AND PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
330 WUUS53 KARX 111951 SVRARX WIC081-112030- /O.NEW.KARX.SV.W.0020.110511T1951Z-110511T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 251 PM CDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 330 PM CDT * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR FARMERS VALLEY...OR NEAR SPARTA... MOVING NORTHEAST AT 35 MPH. THIS STORM CAN PRODUCE PING PONG BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT MC COY AND JACKSON PASS AROUND 300 PM... TUNNEL CITY AROUND 305 PM... TOMAH AND TUNNEL CITY AROUND 310 PM... I 94 EXIT 143 AROUND 315 PM... VALLEY JUNCTION AND KIRBY AROUND 320 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4415 9072 4408 9034 4380 9066 4389 9090 TIME...MOT...LOC 1952Z 228DEG 29KT 4392 9071 WIND...HAIL 60MPH 1.50IN $$ JW
3 follow-up statements
219 WWUS53 KARX 112004 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 304 PM CDT WED MAY 11 2011 WIC081-112030- /O.CON.KARX.SV.W.0020.000000T0000Z-110511T2030Z/ MONROE WI- 304 PM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY UNTIL 330 PM CDT... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR FORT MC COY...OR 6 MILES EAST OF SPARTA...MOVING NORTHEAST AT 35 MPH. THIS STORM CAN PRODUCE PING PONG BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOMAH AROUND 310 PM... I 94 EXIT 143 AND THE NORTH FLOWAGE AROUND 315 PM... KIRBY AND VALLEY JUNCTION AROUND 320 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4382 9065 4392 9088 4415 9072 4408 9034 TIME...MOT...LOC 2004Z 220DEG 29KT 4401 9066 WIND...HAIL 60MPH 1.50IN $$ JW
614 WWUS53 KARX 112017 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 317 PM CDT WED MAY 11 2011 WIC081-112030- /O.CON.KARX.SV.W.0020.000000T0000Z-110511T2030Z/ MONROE WI- 317 PM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN MONROE COUNTY UNTIL 330 PM CDT... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR TUNNEL CITY...OR 6 MILES NORTHWEST OF TOMAH...MOVING NORTHEAST AT 35 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIRBY AND VALLEY JUNCTION AROUND 325 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN. && LAT...LON 4384 9062 4402 9080 4415 9072 4408 9034 TIME...MOT...LOC 2016Z 220DEG 29KT 4406 9058 WIND...HAIL <50MPH 1.00IN $$ JW
600 WWUS53 KARX 112029 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 329 PM CDT WED MAY 11 2011 WIC081-112039- /O.EXP.KARX.SV.W.0020.000000T0000Z-110511T2030Z/ MONROE WI- 329 PM CDT WED MAY 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY WILL EXPIRE AT 330 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN. LAT...LON 4384 9062 4402 9080 4415 9072 4408 9034 TIME...MOT...LOC 2029Z 220DEG 29KT 4414 9049 $$ JW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:59 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 11, 10:59 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1059 AM CDT WED MAY 11 2011 .UPDATE... FIRST WAVE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS MINNESOTA AND WESTERN WISCONSIN...THAT HAVE NOT BEEN HANDLED WELL BY THE SHORT TERM GUIDANCE...WILL CONTINUE TO SHIFT NORTH THIS MORNING ALONG THE LEADING EDGE OF THE DIFLUENCE ALOFT DUE TO THE APPROACHING MID LEVEL SHORT WAVE TROF CURRENTLY EXTENDING FROM NORTHWEST IOWA EAST TOWARD THE QUAD CITIES. 15Z SURFACE ANALYSIS PUTS THE SURFACE LOW SOMEWHERE BETWEEN CALEDONIA AND PRESTON IN SOUTHEAST MINNESOTA WITH A WARM FRONT EXTENDING EAST TOWARD BARABOO WISCONSIN JUST NORTH OF THE WISCONSIN RIVER. A COLD FRONT THEN SAGS SOUTHWARD JUST WEST OF DECORAH AND EAST OF CHARLES CITY. THE HIGHEST SURFACE BASED INSTABILITY NOSES UP FROM ACROSS NORTHERN ILLINOIS INTO FAR NORTHEAST IOWA IN THE WARM SECTOR. MODIFIED 15Z LAPS AND RUC SOUNDINGS FROM THE WARM SECTOR NEAR OELWEIN SHOW ABOUT 2500 J/KG OF SFC BASED CAPE WITH THE CIN QUICKLY ERODING AND DOWN TO AROUND -50 J/KG. WITH TEMPERATURES RISING AND DEW POINTS IN THE MID TO UPPER 60S THIS AFTERNOON...INSTABILITY DOES NOT APPEAR TO BE AN ISSUE FOR DEVELOPING THUNDERSTORMS. WIND SHEAR REMAINS THE BIGGEST QUESTION MARK IN WHETHER THE STORMS WILL BE ABLE TO BECOME ORGANIZED. MID LEVEL WINDS DO APPEAR TO INCREASE AS THE SHORT WAVE APPROACHES BUT THE 11.14Z RUC KEEPS THE BEST 0-6KM SHEAR OUT AHEAD OF THE WARM SECTOR WITH ONLY ABOUT 20-30KTS OF SHEAR FORECAST WITH MUCH OF THIS SHEAR IN THE LOWEST 3KM. SO...THE CLOSER THAT THE STORMS INITIATE ALONG THE WARM FRONT...THE BETTER THE CHANCES WILL BE THAT THEY MAY ORGANIZE INTO SUPERCELLS OR HAVE A MORE SUSTAINED UPDRAFT TO BECOME SEVERE. THIS HIGHEST POTENTIAL WILL BE ACROSS WESTERN WISCONSIN WHERE THE INSTABILITY WILL BE THE HIGHEST ALONG WITH THE BETTER SHEAR AS THE SURFACE LOW LIFTS NORTHWARD. THE TORNADO THREAT CAN NOT BE RULED OUT AS WELL WITH THE BACKED SOUTHEASTERLY SURFACE WINDS ALONG THE WARM FRONT. THIS SEVERE THREAT WILL BE A FAIRLY QUICK SHOT THIS AFTERNOON AS THE MID LEVEL SHORT WAVE WILL ALREADY BE INTO NORTH CENTRAL WISCONSIN BY THIS EVENING. && .PREV DISCUSSION... /ISSUED 414 AM CDT WED MAY 11 2011/ SHORT TERM...TODAY THROUGH FRIDAY FOR TODAY...IT LOOKS LIKE THE FORECAST AREA IS GOING TO BE AFFECTED BY TWO SHORT WAVES. THE FIRST WAVE...CURRENTLY LOCATED OVER SOUTHERN AND WESTERN IOWA...WILL MAINLY AFFECT SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS MORNING. DUE TO THIS...THE PRECIPITATION CHANCES WERE RAISED INTO THE 60 TO 90 PERCENT RANGE. THERE DOES NOT APPEAR TO BE MUCH 0-6KM SHEAR ASSOCIATED WITH THIS WAVE...SO NOT THINKING THAT THERE WILL NOT BE MUCH SEVERE WEATHER POTENTIAL WITH IT. THE SECOND WAVE...CURRENTLY LOCATED ACROSS SOUTHEAST KANSAS... NORTHEAST OKLAHOMA...SOUTHERN MISSOURI...AND ARKANSAS...WILL MOVE INTO THE FORECAST AREA THIS AFTERNOON. WHILE MUCH OF THE FORCING WITH THIS WAVE SHOULD BE LOCATED ACROSS WISCONSIN...MANY OF THE MODELS SUGGEST THAT THERE MAY BE SOME INTERACTION BETWEEN THIS WAVE AND THE ONE THIS MORNING. SOME PARTIAL SUNSHINE THIS MORNING ACROSS WESTERN WISCONSIN WILL ALLOW MEAN LAYER CAPES TO CLIMB INTO THE 2000 TO 3000 J/KG RANGE PRIOR TO ITS ARRIVAL. IN ADDITION... BOTH THE DETERMINISTIC GFS AND NAM/WRF SUGGESTS THAT THE 0-6 KM SHEAR WILL APPROACH 40 KNOTS ACROSS SOUTHWEST AND CENTRAL WISCONSIN. MEANWHILE THE 10.21Z SREF ENSEMBLES ARE NOT THAT IMPRESSIVE AT ALL WITH THE SHEAR. THE 11.00Z SPC WRF AND 11.05Z HRRR DOES GIVE AN INDICATION THAT THERE MAY BE SOME INITIAL SUPERCELLS ACROSS SOUTHWEST AND CENTRAL WISCONSIN. IF SEVERE WEATHER DOES HAPPEN TO DEVELOP...LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN SEVERE WEATHER THREAT. THERE MAY BE EVEN AN ISOLATED TORNADO IN THE VICINITY OF THE WARM FRONT /NEAR THE INTERSTATE 90 CORRIDOR/. THE BEST PROBABILITIES OF SEVERE WEATHER LOOKS TO BE FROM 1 PM TO 6 PM. AS FAR AS THIS EVENING...SUBSIDENCE SHOULD SPREAD INTO THE AREA FROM THE SOUTH AND WEST. AS A RESULT...THE PRECIPITATION MAY BE MAINLY CONFINED TO THE EARLY PARTS OF THE EVENING. AFTER MIDNIGHT TONIGHT...ANOTHER WAVE WILL BE APPROACHING NORTHEAST IOWA AND SOUTHWEST WISCONSIN. DUE TO THIS...THE PRECIPITATION CHANCES WERE LEFT ALONE ACROSS THESE AREAS. MEANWHILE AREAS ALONG AND NORTH OF THE INTERSTATE 90 CORRIDOR MAY NOT SEE MUCH PRECIPITATION AT ALL. DUE TO THIS...THE PRECIPITATION CHANCES WERE LOWERED FOR THESE AREAS. ON THURSDAY...THE UPPER LEVEL LOW WILL BEGIN TO AFFECT THE AREA. DUE TO THIS...THE LIKELY /60 PERCENT/ PRECIPITATION PROBABILITIES WERE LEFT ALONE. WITH MEAN LAYER CAPES LESS THAN 1000 J/KG AND LITTLE 0-6 KM SHEAR...NOT IMPRESSED AT ALL WITH THE SEVERE WEATHER CHANCES. FOR THURSDAY NIGHT INTO FRIDAY...THE MODELS ARE BECOMING MUCH LESS CONSISTENT WITH THEIR PRECIPITATION. IN ADDITION...THERE IS LITTLE CONSENSUS AMONGST THEM. DUE TO THIS...THE PRECIPITATION CHANCES WERE LOWERED A BIT. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY ON FRIDAY NIGHT...BOTH THE GFS AND GEM GENERATE SOME LIGHT PRECIPITATION ACROSS THE AREA. MEANWHILE BOTH THE NAM/WRF AND ECMWF IS DRY. SINCE THERE IS SUCH A DIFFERENCE THE PRECIPITATION CHANCES WERE LOWERED A BIT. FROM SATURDAY THROUGH SUNDAY EVENING...THE 11.00Z MODELS ARE IN GOOD AGREEMENT THAT THE AREA WILL BE AFFECTED BY AN UPPER LEVEL LOW. THIS LOW WILL KEEP SKIES MOSTLY CLOUDY AND MAXIMUM TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 50S. IN ADDITION...THERE WILL BE SOME SCATTERED SHOWERS. FOR THE REMAINDER OF THIS TIME PERIOD...THE MODELS ARE IN GOOD AGREEMENT THAT AN UPPER LEVEL RIDGE WILL BE IN CONTROL OF THE AREA/S WEATHER. HOWEVER THERE IS SOME DISAGREEMENT STARTING TO SHOW UP BETWEEN THE ECMWF AND GFS TOWARD THE MIDDLE OF NEXT WEEK. THIS DEALS WITH THE ECMWF NOW SHOWING THE UPPER LEVEL LOW MAY RETROGRADE BACK TOWARD THE AREA. IF THIS DOES INDEED OCCUR...THE MAXIMUM TEMPERATURES FOR TUESDAY MAY HAVE TO BE LOWERED SOME. AVIATION...TODAY AND TONIGHT TWO WAVES OF PRECIPITATION ARE EXPECTED TO COME INTO THE UPPER MISSISSIPPI RIVER VALLEY REGION TODAY. THE FIRST ONE MOVING INTO WESTERN IOWA EARLY THIS MORNING SHOULD SPREAD EAST TOWARDS KRST BETWEEN 14 AND 18Z. CONFIDENCE NOT HIGH AT THE MOMENT OF THE PRECIPITATION AFFECTING KRST...AS IT COULD STAY TO THE WEST. HOWEVER WILL CONTINUE TO MONITOR THE NEED TO INTRODUCE IT. IF THE PRECIPITATION WERE TO AFFECT KRST...THE MAIN IMPACT WOULD BE SOME ISOLATED THUNDER AS BOTH VSBYS AND CEILINGS SHOULD STAY VFR. THE NEXT WAVE OF PRECIPITATION FOR TODAY IS CURRENTLY IN NORTHEAST OKLAHOMA...WHICH WILL MOVE INTO THE AREA THIS AFTERNOON. VCTS MENTIONS HAVE BEEN INCLUDED FOR THIS WAVE AT BOTH TAF SITES...THOUGH KLSE LOOKS MORE FAVORABLE FOR VCTS THAN KRST. EVEN THEN...MOST OF THE STORM ACTION COULD OCCUR EAST OF KLSE. SIMILAR TO THIS MORNING...VSBYS AND CEILINGS ARE EXPECTED TO STAY VFR THIS AFTERNOON. MOST PRECIPITATION SHOULD BE DONE WITH BY 00Z...OR AT LEAST BE EAST OF THE TAF SITES. A SURGE OF MOISTURE AND INSTABILITY FROM THE SOUTH IS EXPECTED LATE TONIGHT...BUT ANY PRECIPITATION RESULTING FROM THIS SURGE SHOULD STAY SOUTH OF THE TAF SITES. THEREFORE...HAVE MAINTAINED A VFR FORECAST FOR TONIGHT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...HALBACH SHORT/LONG TERM...BOYNE AVIATION...AJ
Hazardous weather outlook, May 11, 10:10 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1010 AM CDT WED MAY 11 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-121200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1010 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING MAINLY WEST OF LINE FROM EAU CLAIRE SOUTH ALONG THE MISSISSIPPI RIVER. LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THEM. THUNDERSTORMS ARE EXPECTED TO REDEVELOP EARLY THIS AFTERNOON AND THEN MOVE NORTHEAST OF THE AREA BY THIS EVENING. LARGE HAIL...DAMAGING WINDS...BRIEF HEAVY RAIN AND LIGHTNING ARE ALL POSSIBLE FROM THESE THUNDERSTORMS. IN ADDITION...THERE IS THE POTENTIAL FOR SOME TORNADOES THIS AFTERNOON...MAINLY ACROSS WESTERN WISCONSIN WHERE A WARM FRONT WILL BE LIFTING NORTH THROUGH THE STATE. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT AND SOUTH OF INTERSTATE 90. LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES CONTINUE INTO THURSDAY. AT THIS TIME SEVERE WEATHER APPEARS UNLIKELY. HOWEVER...ANY STORMS THAT OCCUR WILL PRODUCE BRIEF HEAVY RAIN AND LIGHTNING. SOME SMALL HAIL AND GUSTY WINDS FROM THE STORMS CANNOT BE RULED OUT EITHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...PARTICULARLY ACROSS SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/HALBACH
In the hours before
Special weather statement, May 11, 12:47 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1247 PM CDT WED MAY 11 2011 WIZ017-111815- TAYLOR- 1247 PM CDT WED MAY 11 2011 AT 1240 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS EXTREME NORTHWEST TAYLOR COUNTY...MOVING NORTH AT 40 MPH. PENNY SIZE HAIL AND HEAVY RAIN WILL ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS IMPACTED INCLUDE... JUMP RIVER. JW
Special weather statement, May 11, 1:54 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 154 PM CDT WED MAY 11 2011 WIZ034-042>044-112045- ADAMS-JACKSON-JUNEAU-MONROE- 154 PM CDT WED MAY 11 2011 ...STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN... AT 152 PM...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM FORT MC COY TO NEAR TOMAH...TO JUST NORTHWEST OF THE WISCONSIN DELLS. THE STORMS WERE MOVING NORTHEAST AT 15 MPH. SOME OF THESE STORMS MAY BE SEVERE WITH QUARTER-SIZED HAIL AND WINDS TO 60 MPH. LOCATIONS THAT MAY BE AFFECTED THROUGH 3 PM INCLUDE... NEW LISBON...NECEDAH...DELLWOOD...ADAMS AND FRIENDSHIP. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR CENTRAL WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.
Local storm report, May 11, 2:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 4 SE TOMAH 43.95N 90.45W
05/11/2011 E1.75 INCH MONROE WI LAW ENFORCEMENT
HAIL DAMAGE TO POLICE CARS ON HIGHWAY 16 SE OF TOMAH.
&&
DAVISSpecial weather statement, May 11, 2:09 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 209 PM CDT WED MAY 11 2011 WIZ053>055-112015- CRAWFORD-RICHLAND-VERNON- 209 PM CDT WED MAY 11 2011 AT 209 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS FROM OAK RIDGE TO HARRIS RIDGE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... MOUNT STERLING...BARNUM...FAIRVIEW...RISING SUN...HIGHWAYS 60 AND 61...PLUGTOWN...MOUNT ZION AND HIGHWAY 131 AND COUNTY B. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. HALBACH
Local storm report, May 11, 2:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
213 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 2 N TOMAH 44.02N 90.50W
05/11/2011 E0.75 INCH MONROE WI TRAINED SPOTTER
DIME SIZE HAIL AT HWY 21 AND I-94.
&&
DAVISLocal storm report, May 11, 2:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 6 NNE PLAINVILLE 43.80N 89.77W
05/11/2011 E0.75 INCH ADAMS WI TRAINED SPOTTER
&&
DAVISThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:38 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 52 min |
| May 11, 1:50 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.